Alert archive / North Carolina / Frost Advisories in 2016
Frost Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Nov 7, 2016, 2:01 PM EST for 31 counties in North Carolina. It took effect at Nov 8, 2016, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2016, 2:01 PM EST (19:01 UTC)
- In effect from
- Nov 8, 2016, 3:00 AM EST
- Expired
- Nov 8, 2016, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645 WWUS72 KRAH 071901 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 201 PM EST MON NOV 7 2016 ...FROST EXPECTED LATE TONIGHT... NCZ007>011-021>028-038>043-073>078-083>086-088-089-080900- /O.NEW.KRAH.FR.Y.0002.161108T0800Z-161108T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL... OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA... WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS... PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO... LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL... CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT... INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON... RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON... THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY... SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY... SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON... COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER... TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO... SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS... SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN... ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH... ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...FORT BRAGG...CLINTON 201 PM EST MON NOV 7 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST TUESDAY MORNING. * TEMPERATURES...32 TO 37 DEGREES. * TIMING...FROST WILL BE MOST LIKELY BETWEEN 3 AM AND 7 AM TUESDAY MORNING. CONDITIONS WILL BEGIN TO IMPROVE AFTER SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE PLANTS IN CONTAINERS SHOULD BE BROUGHT INDOORS. OUTDOOR PLANTS SUSCEPTIBLE TO FROST SHOULD BE COVERED WITH FABRIC, OLD BED SHEETS, BURLAP, OR A COMMERCIAL FROST CLOTH FOR PROTECTION. $$ VINCENT
3 follow-up statements
860 WWUS72 KRAH 080214 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 914 PM EST MON NOV 7 2016 ...FROST EXPECTED TUESDAY MORNING... NCZ007>011-021>028-038>043-073>078-083>086-088-089-081400- /O.CON.KRAH.FR.Y.0002.161108T0800Z-161108T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL... OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA... WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS... PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO... LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL... CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT... INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON... RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON... THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY... SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY... SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON... COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER... TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO... SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS... SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN... ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH... ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...FORT BRAGG...CLINTON 914 PM EST MON NOV 7 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST TUESDAY... * TEMPERATURES...32 TO 37 DEGREES. * TIMING...FROST WILL BE MOST LIKELY BETWEEN 3 AM AND 7 AM TUESDAY MORNING. CONDITIONS WILL BEGIN TO IMPROVE AFTER SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE PLANTS IN CONTAINERS SHOULD BE BROUGHT INDOORS. OUTDOOR PLANTS SUSCEPTIBLE TO FROST SHOULD BE COVERED WITH FABRIC... OLD BED SHEETS... BURLAP... OR A COMMERCIAL FROST CLOTH FOR PROTECTION. $$
511 WWUS72 KRAH 080807 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 307 AM EST TUE NOV 8 2016 ...FROST EXPECTED THIS MORNING... NCZ007>011-021>028-038>043-073>078-083>086-088-089-081400- /O.CON.KRAH.FR.Y.0002.000000T0000Z-161108T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL... OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA... WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS... PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO... LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL... CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT... INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON... RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON... THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY... SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY... SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON... COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER... TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO... SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS... SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN... ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH... ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...FORT BRAGG...CLINTON 307 AM EST TUE NOV 8 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURES...LOWS THIS MORNING WILL BE IN THE LOWER TO MID 30S OUTSIDE OF URBAN CENTERS. * TIMING...FROST WILL BE MOST LIKELY BETWEEN 3 AM AND 8 AM THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE PLANTS IN CONTAINERS SHOULD BE BROUGHT INDOORS. OUTDOOR PLANTS SUSCEPTIBLE TO FROST SHOULD BE COVERED WITH FABRIC... OLD BED SHEETS... BURLAP... OR A COMMERCIAL FROST CLOTH FOR PROTECTION. $$
017 WWUS72 KRAH 081353 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 853 AM EST TUE NOV 8 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... NCZ007>011-021>028-038>043-073>078-083>086-088-089-081500- /O.EXP.KRAH.FR.Y.0002.000000T0000Z-161108T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL... OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA... WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS... PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO... LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL... CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT... INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON... RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON... THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY... SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY... SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON... COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER... TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO... SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS... SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN... ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH... ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...FORT BRAGG...CLINTON 853 AM EST TUE NOV 8 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES HAVE INCREASED AND THE RISK FOR FROST IS OVER, THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Nov 7, 9:47 AM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Nov 7, 9:47 AM EST, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 947 AM EST Mon Nov 7 2016 .SYNOPSIS... High pressure will extend into the region from the north through Tuesday. A cold front will approach the mountains from the northwest Tuesday night, then surge southeast through the Carolinas on Wednesday. In the wake of the front, high pressure will build into the region from the west on Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 930 AM Monday... No significant change to prior forecast reasoning today/tonight (see previous discussion below for more detail). With low temperatures expected to fall into the 30s over most if not all of central NC for several hours late tonight, a frost advisory may be required for at least portions of the area, particularly the northern and western Piedmont. A decision will be made (in collaboration with surrounding WFOs) once 12Z guidance has been reviewed this afternoon. -Vincent Today: Another quiet, dry, sun-filled, and slightly cool day. Surface high pressure continues to extend into the area from the NE as the frontal zone settles further to our SW. This high pressure is topped by building ridging noted up through 500 mb, with deeply dry and stable air. Little more than a few wispy high clouds are expected today. Winds will be a bit brisk from the northeast at times today, mainly east of Highway 1, where the pressure gradient between the surface ridge and offshore low pressure will result in periodic gusts to 15-20 mph from late morning into mid afternoon. Projected low level thicknesses slightly under normal values suggest highs in the mid 60s to near 70, little change from the previous forecast. Tonight: We'll see another round of favorable conditions for rapid radiational cooling, as the surface ridge fosters diminishing winds and warm/stable air just aloft ensures a strongly stable surface- based layer, all in conjunction with low dewpoints and clear skies. Lows are expected to be in the low-upper 30s, cooler in rural/outlying areas and warmer in the cities, and development of patchy frost (and perhaps widespread frost in isolated spots of the Piedmont) is likely. Will not issue a frost advisory at this moment, to avoid confusion with the cool temps of this morning, but an advisory for portions of area -- mainly rural areas west of Highway 1 -- will likely be needed later today. -GIH && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 330 PM Sunday... The mid level ridge over the Eastern states will give way to falling heights starting early Tue, as a polar stream wave phases with the current weak low over the central portion of the country and heads ESE, amplifying with a positive tilt over the Great Lakes, Ohio Valley, and into the Appalachians late Tuesday night. This will result in a weakening of the surface high sitting over the region, as a cold front approaches from the NW. Moisture return is marginal, although forecast soundings depict saturation through a deep enough layer into the western Piedmont for a few sprinkles late, with shortwave energy strengthening rapidly over the central Appalachians late Tue night. Further east, the moisture increase will be held above 700 mb through sunrise Wed, driven in large part to improving DVPA resulting from weak southern stream perturbations tracking ENE from the western Gulf Coast. Will bring isolated shower chances into the Triad during the predawn hours late Tue night. Thicknesses rise to near to above normal Tue, and with plenty of sunshine through much of the day, we should see highs in the upper 60s to lower 70s. Expect lows Tue night to be a bit mild for this time of year, in the mid-upper 40s, with increasing clouds. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 300 AM MONDAY... The long term forecast begins with questions regarding the development of an upper level low pressure system over the Ohio Valley that will help to deepen an upper trough progged to swing through North Carolina at some point on Wednesday. At this point and time, both the ECMWF and the GFS solution as well as the NAM have the feature and the ECMWF is the quickest moving it through Wednesday afternoon but the GFS holds off until later in the evening. Both models depict light precipitation moving through the area with only a few hundredths of an inch accumulation expected as the vort max is strong but the upper level jet support is not really there. The feature will quickly exit to the east and leave drier weather and high pressure behind it. This will keep highs in the 60s with lows in the lower 40s through the end of the work week. Late Friday night into Saturday, a dry cold front drops down from the north and brings a cooler airmass into play for the weekend. Despite a dry forecast it will be chilly on Saturday and Sunday with highs only in the upper 50s for most of the area with lows in the mid 30s. This will most likely prompt frost/freeze products for the weekend. && .AVIATION /15Z MONDAY THROUGH SATURDAY/... As of 945 AM Monday... VFR conditions will rule through the TAF period in association with dry high pressure extending into the region from the north. NE winds at 5-10 kt this morning will increase to 10-15 knots by early afternoon, earliest at the FAY/RWI terminals where the MSLP gradient will be tightest and where gusts may approach ~20 knots. The MSLP gradient will be weakest at the INT/GSO terminals, however, diurnal heating /mixing/ should allow NE winds to reach ~10-12 kt by early/mid afternoon. Winds will rapidly weaken within an hour or so of sunset as a strong nocturnal inversion begins to develop. Aside from a brief potential for MVFR ceilings associated with scattered showers/sprinkles which may accompany the passage of an amplifying upper level trough /attendant cold front/ Wednesday morning, VFR conditions are expected to rule through the remainder of the week into this weekend. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...Vincent/Hartfield SHORT TERM..Hartfield LONG TERM...Ellis AVIATION...Vincent
Hazardous weather outlook, Nov 7, 8:57 AM EST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 857 AM EST MON NOV 7 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 857 AM EST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S FOR SEVERAL HOURS LATE TONIGHT OVER MUCH OF CENTRAL NORTH CAROLINA. A FROST ADVISORY MAY BE NEEDED...PARTICULARLY IN RURAL AREAS ACROSS THE NORTHERN AND WESTERN PIEDMONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in North Carolina, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.